- advertisement -

Bruises??

Discussion in 'Parents of Children with Type 1' started by phaunt, Jun 30, 2009.

  1. phaunt

    phaunt Approved members

    Joined:
    Nov 1, 2008
    Messages:
    92
    I wonder if we're doing something wrong that Lilly so often bruises from her insulin injections? We're using the inject ease and there's usually 1-2 bruises on her body from past injections.

    Is there something we can do to make it not bruise?

    I really hate seeing her poor little tummy/arms with bruises, reminds me daily of how much diabetes sucks. :(
     
  2. kyleesmom

    kyleesmom Approved members

    Joined:
    Nov 13, 2007
    Messages:
    1,559
    Kylee bruises a lot too. We use syringes and pen needles, and both do it to her. She has a really nasty one on her stomach right now and one or two on her arms. I honestly cant remember the last time she didnt have a bruise somewhere. In her school picture last year you could really clearly see one on her arm. To other people it looks like a shadow, but I know what it was. The one place that never seems to bruise is her legs, but no matter what we do, she gets bruises everywhere else.
     
  3. miss_behave

    miss_behave Approved members

    Joined:
    Aug 28, 2006
    Messages:
    2,217
    I always found that leaving the needle in a few seconds longer after injecting instead of pulling it straight out, helped to lessen bruising a little.
     
  4. Sorcha

    Sorcha Approved members

    Joined:
    Jun 30, 2009
    Messages:
    14
    Back when we were on MDI, I found that chilling the area where we were going to inject would help to minimize bruising - we used an ice pack, just like you would for icing an injury. It doesn't take long, just enough to get the skin cold without causing discomfort. You chill first, then inject. The added advantage (at least in my son's case) was that it lessened the sting from the needle. HTH!
     
  5. tom_ethansdad

    tom_ethansdad Approved members

    Joined:
    Apr 24, 2009
    Messages:
    676
    Ethan always has a few small bruises on his body from injections. I think it just depends on whether or not you hit a small blood vessel or capillary when the injection is done. I haven't tried icing first, maybe we'll see if that helps.
     
  6. aidensmom

    aidensmom Approved members

    Joined:
    May 15, 2008
    Messages:
    305
    Aiden has several bruises on his belly now. Sometimes they are worse than others and we don't always rotate as we should either, so I always figure that is part of our problem. I hate seeing them and I always wonder what people think if they see these little bruises on his belly or arms :(
     
  7. phaunt

    phaunt Approved members

    Joined:
    Nov 1, 2008
    Messages:
    92
    thanks everyone, I'll try icing..
     
  8. sarahspins

    sarahspins Approved members

    Joined:
    May 5, 2009
    Messages:
    2,205
    I bruise more with Lantus.. not sure why. And yeah, it sucks during the summer :( Not that I really have a bikini ready body anyways, but it would be nice NOT to be so conscious of covering up.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice